2
$\begingroup$

Is there a variant of Rademacher‘s Theorem where the smallness of the points of non-differentiability is measured in terms of Baire category instead of measure?

More precisely, let X be a separable Banach space and Y be a space with the RNP. Moreover, let $U\subset X$ be an open set and $f\colon U\to Y$ be a Lipschitz mapping. Is the set of points where $f$ is not differentiable a meager set?

As a partial question: Is something known about the above in finite dimensions?

$\endgroup$
5
$\begingroup$

No, not even in one dimension. Googling "not differentiable on a residual set" yields a citation of the paper F. Mignot, Contrôle dans les inéquations variationelles elliptiques, J. Functional Analysis 22 (1976), 130–185.

| cite | improve this answer | |
$\endgroup$
  • $\begingroup$ Thanks, the counter example is indeed given in that paper - it can be found in Remarque 3. $\endgroup$ – Christian May 23 '18 at 18:59

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.